Alert archive / New York / Frost Advisories in 2008
Frost Advisory 9, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 22, 2008, 2:39 PM EDT for 5 counties in New York. It took effect at Sep 23, 2008, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2008, 2:39 PM EDT (18:39 UTC)
- In effect from
- Sep 23, 2008, 4:00 AM EDT
- Expired
- Sep 23, 2008, 7:47 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 118 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 221839 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 239 PM EDT MON SEP 22 2008 NYZ006>008-020-021-230245- /O.NEW.KBUF.FR.Y.0009.080923T0800Z-080923T1200Z/ OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 239 PM EDT MON SEP 22 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. CLEAR SKIES AND NEARLY CALM WIND WILL RESULT IN A COLD NIGHT ACROSS PORTIONS OF THE SOUTHERN TIER AND THE EASTERN LAKE ONTARIO COUNTIES. TEMPERATURES WILL FALL TO THE MID 30S WHICH WILL ALLOW FROST TO FORM DURING THE OVERNIGHT HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS71 KBUF 230137 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 937 PM EDT MON SEP 22 2008 NYZ006>008-020-021-231000- /O.CON.KBUF.FR.Y.0009.080923T0800Z-080923T1200Z/ OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 937 PM EDT MON SEP 22 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY. CLEAR SKIES AND NEARLY CALM WINDS WILL RESULT IN A COLD NIGHT ACROSS PORTIONS OF THE SOUTHERN TIER AND THE EASTERN LAKE ONTARIO COUNTIES. TEMPERATURES WILL FALL TO THE MID 30S...WHICH WILL ALLOW FROST TO FORM DURING THE OVERNIGHT HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JJR
000 WWUS71 KBUF 230745 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 AM EDT TUE SEP 23 2008 NYZ006>008-020-021-231200- /O.CON.KBUF.FR.Y.0009.080923T0800Z-080923T1200Z/ OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 345 AM EDT TUE SEP 23 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND NEARLY CALM WINDS WILL RESULT IN A COLD NIGHT ACROSS PORTIONS OF THE SOUTHERN TIER AND THE EASTERN LAKE ONTARIO COUNTIES. TEMPERATURES WILL FALL TO THE MID 30S...WHICH WILL ALLOW FROST TO FORM OVER SOME AREAS DURING THE EARLY MORNING HOURS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ SFM/JPH
000 WWUS71 KBUF 231147 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 747 AM EDT TUE SEP 23 2008 NYZ006>008-020-021-231300- /O.CAN.KBUF.FR.Y.0009.000000T0000Z-080923T1200Z/ OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 747 AM EDT TUE SEP 23 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING THIS MORNING ENDING THE RISK OF FROST. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 22, 10:49 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 22, 10:49 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1049 AM EDT MON SEP 22 2008 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE OVER SOUTHEAST CANADA WILL DRIFT INTO THE LOWER GREAT LAKES AND NEW ENGLAND TODAY AND REMAIN IN PLACE FOR THE ENTIRE WEEK. THIS WILL BRING A LONG STRETCH OF QUIET FALL WEATHER TO THE REGION WITH WARM MAINLY SUNNY DAYS AND COOL NIGHTS. BY NEXT WEEKEND A WEAK UPPER LEVEL LOW OVER THE SOUTHEAST STATES WILL BEGIN TO DRIFT NORTH AND BRING SOME INCREASE IN CLOUD COVER... HOWEVER THE MAJORITY OF THE RAINFALL WITH THIS SYSTEM IS EXPECTED TO REMAIN SOUTHEAST OF THE REGION. && .NEAR TERM /THROUGH TONIGHT/... FOG HAS DISSIPATED...LEAVING US WITH A BEAUTIFUL DAY TODAY. IT WILL BE SUNNY MOST AREAS...WITH ONLY SOME MID LEVEL CLOUDS SPILLING OVER THE RIDGE TOWARD THE EASTERN LAKE ONTARIO COUNTIES. 850 MB TEMPS OF 9-11C WOULD SUPPORT LOW 70S...BUT DONT THINK WE WILL MIX FULLY TO THAT LEVEL AS WINDS WILL BE LIGHT...SO WILL MAINTAIN CURRENT MAXES IN MID TO UPPER 60S PER ALL MODEL GUIDANCE. CLEAR SKIES TONIGHT WILL ALLOW TEMPS TO FALL QUICKLY...WITH TYPICAL SOUTHERN TIER VALLEY FOG LATE. SOME PATCHY FROST POSSIBLE OVER COLDEST SOUTHERN TIER VALLEYS BUT NOT WIDESPREAD ENOUGH TO CONSIDER ANY FLAGS. NORTH COUNTRY (JEFF/LEWIS) MAY SEE MORE...BUT ALSO MAY HAVE SOME CLOUD FOR FIRST HALF OF THE NIGHT LIMITING COOLING. MOST OF THAT AREA HAS SEEN FROST ALREADY BUT NO FREEZE AS OF YET...WILL LEAVE DECISION ON ANY FROST FLAGS TO DAY SHIFT DUE TO UNCERTAIN CLOUD COVER THERE TONIGHT. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... NO WEATHER TO SPEAK OF THROUGH THE PERIOD WITH RIDGING SURFACE AND ALOFT. MAY SEE A MINOR INCREASE IN CIRRUS LEVEL CLOUDS LATER TUESDAY NIGHT INTO WEDNESDAY MORNING AS A WEAK MID LEVEL SHORTWAVE TRIES TO MOVE AROUND THE CREST OF THE DEVELOPING RIDGE. LATEST MODEL GUIDANCE SHEARS THIS FEATURE OUT ON WEDNESDAY SUGGESTING ANY CIRRUS THAT DOES SPILL IN WILL TEND TO THIN OUT AND DISSIPATE. TEMPERATURES WILL AVERAGE A LITTLE ABOVE NORMAL THROUGH MIDWEEK WITH 850MB TEMPS IN THE LOW TEENS CELSIUS...SUPPORTING HIGHS IN THE 70S. THERE IS STILL SOME UNCERTAINTY AS TO HOW DEEP WE WILL MIX DURING PEAK DAYTIME HEATING. WHILE IT WILL BE MAINLY SUNNY...WE WILL BE NEAR THE RIDGE AXIS ALL WEEK WITH LIGHT WINDS. THE LACK OF MECHANICAL MIXING THROUGH WIND AT THIS TIME OF YEAR CAN SOMETIMES MAKE IT DIFFICULT TO REALIZE THE WARM POTENTIAL TEMPERATURES ALOFT DESPITE THE FULL SUNSHINE. NEVERTHELESS...LOOKS LIKE LOW TO MID 70S SHOULD BE ATTAINABLE. AT NIGHT CLEAR SKIES...LIGHT WINDS...AND LOW MOISTURE CONTENT WILL ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS. TUESDAY NIGHT MOST AREAS WILL DROP INTO THE 40S...WITH 30S IN THE NORMALLY COLDER VALLEYS OF THE SOUTHERN TIER AND THE TUG HILL/WESTERN ADIRONDACKS. THEREAFTER EXPECT A SLOW MODERATING TREND IN OVERNIGHT LOWS. THERE SHOULD BE TYPICAL VALLEY FOG EVERY LATE NIGHT AND EARLY MORNING... HOWEVER HAVE ONLY INCLUDED IN THE GRIDS THROUGH WEDNESDAY MORNING SO AS TO NOT CLUTTER THE LONGER TERM GRIDS WITH EXCESSIVE DETAIL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE QUIET WEATHER WILL CONTINUE THROUGH THE LONG TERM WITH THE LOWER GREAT LAKES REMAINING IN THE SWEET SPOT BETWEEN THE WESTERLIES OVER CENTRAL CANADA AND A WEAK CLOSED LOW OVER THE SOUTHEAST UNITED STATES. THE LONGWAVE PATTERN WILL REMAIN HIGH ZONAL ACROSS THE NOAM SECTOR WITH ABOVE AVERAGE HEIGHTS DOMINATING ALMOST ALL OF THE UNITED STATES AND THE WESTERLIES DISPLACED WELL NORTH OF THEIR MEAN BOREAL FALL POSITION ACROSS CENTRAL CANADA. THIS WILL BRING A CONTINUATION OF DRY WEATHER AND ABOVE AVERAGE TEMPERATURES THROUGH THE LONG TERM PERIOD. BY LATER NEXT WEEKEND FORECAST UNCERTAINTY BEGINS TO INCREASE SOMEWHAT. OPERATIONAL AND ENSEMBLE MODEL GUIDANCE DIFFER ON THE HANDLING OF THE WEAK CLOSED LOW OVER THE SOUTHEAST. THE 12Z ECMWF WAS THE MOST AGGRESSIVE IN MOVING THIS INTO THE NORTHEAST NEXT WEEKEND WITH AN ATTENDANT CHANCE OF RAIN BY SUNDAY. AT THE SAME TIME...A FEW OF THE OPERATIONAL MODEL RUNS LATELY HAVE SUGGESTED A WEAK NORTHERN STREAM FRONT DROPPING INTO NEW ENGLAND NEXT WEEKEND. AN EXAMINATION OF THE 12Z/21 GFS ENSEMBLES SHOW VERY LITTLE SUPPORT FOR EITHER SCENARIO. GIVEN THE LACK OF SUPPORT IN ENSEMBLE DATA AND THE UNCERTAINTY...WILL MAINTAIN FORECAST CONTINUITY AND KEEP THE FORECAST DRY THROUGH NEXT WEEKEND WITH JUST A MINOR INCREASE IN CLOUDS. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL AREAWIDE AFTER ABOUT 13Z AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION FROM THE NORTHWEST AS ANY LINGERING LOW CLOUD AND/OR FOG BURNS OFF BY 9-10 AM. SOME TYPICAL SOUTHERN TIER VALLEY FOG IS ALSO LIKELY LATE TONIGHT. OUTLOOK... TUESDAY THROUGH FRIDAY...VFR EXCEPT FOR THE USUAL EARLY MORNING VALLEY FOG ACROSS THE SOUTHERN TIER VALLEYS. && .MARINE... NO FLAGS EXPECTED ALL WEEK. LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL TODAY. WINDS WILL REMAIN FAIRLY LIGHT THROUGH THE WEEK AND TEND EASTERLY. && .CLIMATE... THE AUTUMNAL EQUINOX IS AT 1144 AM EDT THIS MORNING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...APB/SFM SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SFM MARINE...HITCHCOCK/SFM CLIMATE...APB
Hazardous weather outlook, Sep 22, 5:27 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT MON SEP 22 2008 NYZ001>005-010>014-019-085-230930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 527 AM EDT MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-230930- CATTARAUGUS-ALLEGANY- 527 AM EDT MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT SOME PATCHY FROST IS POSSIBLE LATE TONIGHT IN THE COOLEST VALLEYS. WHILE A WIDESPREAD KILLING FROST IS NOT EXPECTED...THOSE WHO STILL HAVE TENDER VEGETATION SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-230930- OSWEGO-JEFFERSON-LEWIS- 527 AM EDT MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT FROST IS POSSIBLE LATE TONIGHT INLAND FROM LAKE ONTARIO... ESPECIALLY ACROSS THE TUG HILL AND WESTERN ADIRONDACKS. THOSE WHO STILL HAVE TENDER VEGETATION SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-230930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Frost Advisories in New York, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.